Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 394, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 8:55 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 8:55 PM CDT (01:55 UTC)
- Expired
- Jul 3, 2017, 10:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
332
WUUS54 KTSA 040155
SVRTSA
OKC037-113-117-040300-
/O.NEW.KTSA.SV.W.0394.170704T0155Z-170704T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
855 PM CDT MON JUL 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
Western Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 1000 PM CDT
* At 855 PM CDT, severe thunderstorms were located along a line
extending from 2 miles north of Red Rock to near Meridian, moving
east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Pawnee... Cleveland...
Drumright... Fairfax...
Oilton... Shidler...
Jennings... Ralston...
Burbank... Hallett...
Blackburn... Terlton...
Shamrock... Maramec...
Skedee... Grainola...
Foraker... Pearsonia...
Southwestern Kaw Lake... Webb City...
This includes Interstate 44 between mile markers 178 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3678 9675 3694 9675 3700 9637 3564 9656
3565 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0155Z 271DEG 33KT 3650 9719 3584 9727
HAIL...1.00IN
WIND...70MPH
$$
Lacy1 follow-up statement
598
WWUS54 KTSA 040221
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
921 PM CDT MON JUL 3 2017
OKC037-113-117-040300-
/O.CON.KTSA.SV.W.0394.000000T0000Z-170704T0300Z/
Osage OK-Creek OK-Pawnee OK-
921 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL OSAGE...WESTERN CREEK AND PAWNEE COUNTIES...
At 920 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Ralston to 3 miles southwest of
Perkins, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 910 PM, the Oklahoma Mesonet site at
Red Rock reported a 59 mph wind gust.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Pawnee... Cleveland...
Drumright... Fairfax...
Oilton... Shidler...
Jennings... Ralston...
Burbank... Hallett...
Blackburn... Terlton...
Shamrock... Maramec...
Skedee... Grainola...
Foraker... Pearsonia...
Southwestern Kaw Lake... Webb City...
This includes Interstate 44 between mile markers 178 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3678 9675 3694 9675 3700 9637 3564 9656
3565 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0220Z 262DEG 32KT 3658 9689 3594 9708
HAIL...1.00IN
WIND...70MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:40 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 6:40 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 640 PM CDT Mon Jul 3 2017 .DISCUSSION... The discussion for the 00Z TAFs can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main concerns for aviation will be timing of storms and then potential for low cigs in the wake of the storms on Tuesday morning. The unsettled weather pattern continues tonight into Tuesday. A complex of storms will sweep into the region from the west this evening for the NE OK sites, and after midnight for the SE OK and NW AR sites. Expect IFR or MVFR vsbys and windy conditions with the storms. Latest data suggests that a period of low MVFR, possibly even IFR briefly, cigs will spread over most of the sites in the wake of the storm complex Tuesday morning. Conditions will trend toward VFR as the day progresses, with too low a chance for more storms to mention in the forecast at this point. As a side note, some late afternoon/early evening elevated storms just north of the Tulsa airport may impact the airport if they build south on any outflow. These storms will be weaker than the storms to arrive later tonight. Lacy && .PREV DISCUSSION... /Issued 335 PM CDT Mon Jul 3 2017/ DISCUSSION... Attention is focused on thunderstorm potential this evening and overnight. MCV is noted in water vapor imagery, currently over south central Kansas. This feature is helping storm development just south of Pratt. Strongest low level convergence is located over the eastern TX panhandle where an old outflow boundary extends southeast into central Oklahoma. The latest model solutions support a convective complex initiating across northwest OK by late afternoon. Current thinking is that storms will organize into a linear MCS, arriving into northeast Oklahoma between 9-10pm and into the Tulsa area between 10pm-12am, and into western Arkansas after 1-3am. However, storms are already ongoing across far portions of Osage County, and scattered storm chances remain late this afternoon and early evening, ahead of the more organized system late. The potential for scattered showers and thunderstorms will continue through the Fourth of July. The best chance of storms will be Tuesday morning, associated with the overnight MCS. By Tuesday evening, it appears the higher chance for storms will have shifted into northwest Arkansas, associated with an upper wave. Temperatures tonight through Wednesday will be cooler than normal with widespread clouds and convection. By Thursday and Friday, temperatures will return to near seasonal readings, in the lower to mid 90s with no rain in the forecast. The next chance for storms arrives by Saturday into Sunday, although these chances will be on the low side given upper ridge building to our west. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 86 68 88 / 70 60 40 40 FSM 74 86 71 89 / 70 70 60 50 MLC 73 87 70 86 / 70 50 50 40 BVO 68 85 66 88 / 60 60 30 30 FYV 67 81 67 84 / 60 60 60 50 BYV 68 81 68 82 / 40 60 60 50 MKO 71 82 67 86 / 70 60 50 40 MIO 70 83 68 86 / 60 60 50 40 F10 69 85 69 86 / 70 60 50 40 HHW 73 87 73 90 / 50 30 50 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...30
Hazardous weather outlook, Jul 3, 5:16 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 PM CDT Mon Jul 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 PM CDT Mon Jul 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily Eastern Oklahoma. ONSET...Ongoing though main potential after 10 PM. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 10 PM. DISCUSSION... Scattered thunderstorms had developed across parts of Northeast Oklahoma late this afternoon ahead of a thunderstorm complex developing to the west in Northwest Oklahoma. Scattered thunderstorms through the mid evening hours will remain possible mainly north of Interstate 40. An isolated severe potential with locally strong winds and hail will be capable within any thunderstorm development through the mid evening hours. Late this evening and into the overnight hours...the thunderstorm complex out west is forecast to move into Eastern Oklahoma and spread across the region into Northwest Arkansas. A limited severe potential will be possible across Eastern Oklahoma and Northwest Arkansas...though the greater potential continues to be over Eastern Oklahoma. Damaging winds of 60 to 70 miles per hour and quarter size hail will be the main threats through the overnight hours. Also...periods of heavy rainfall will again be possible tonight...which could increase flash flooding concerns especially over locations that have already received recent heavy rains. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Tuesday as a large storm complex is likely to be moving across the region. Instability across the region will allow for a continued severe potential Tuesday. The unsettled weather pattern will continue with thunderstorm chances Wednesday...however the trend will be for drier and warmer weather for late week. The next cold front is forecast to move into the region over the weekend with a chance of thunderstorms returning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 3, 6:55 PM CDT, 2 hours before
Special Weather Statement National Weather Service Tulsa OK 655 PM CDT MON JUL 3 2017 OKZ054-059-040030- Osage OK-Pawnee OK- 655 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL PAWNEE COUNTIES UNTIL 730 PM CDT... At 655 PM CDT, a strong thunderstorm was located near Skedee, moving north at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawnee... Fairfax... Ralston... Blackburn... Skedee... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3631 9662 3635 9684 3658 9684 3653 9651 TIME...MOT...LOC 2355Z 191DEG 6KT 3641 9671 Lacy
Special weather statement, Jul 3, 7:33 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 733 PM CDT MON JUL 3 2017 OKZ054-059-040100- Osage OK-Pawnee OK- 733 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL PAWNEE COUNTIES UNTIL 800 PM CDT... At 732 PM CDT, a cluster of strong thunderstorms was centered 4 miles northwest of Hominy, moving northeast at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Pawhuska... Hominy... Cleveland... Barnsdall... Wynona... Osage... Blackburn... Pershing... Nelagoney... Tallant... LAT...LON 3625 9632 3640 9668 3679 9648 3664 9602 TIME...MOT...LOC 0032Z 208DEG 25KT 3647 9643 Lacy
Special weather statement, Jul 3, 7:42 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 742 PM CDT MON JUL 3 2017 OKZ054-040115- Osage OK- 742 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 815 PM CDT... At 742 PM CDT, a strong thunderstorm was located near Fairfax, moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fairfax... Burbank... LAT...LON 3654 9670 3665 9679 3683 9655 3659 9638 TIME...MOT...LOC 0042Z 240DEG 14KT 3661 9670 Lacy
Special weather statement, Jul 3, 8:03 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT MON JUL 3 2017
OKZ054-040130-
Osage OK-
803 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE COUNTY UNTIL 830 PM
CDT...
At 803 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Wynona to 9 miles north of
Cleveland to 3 miles southeast of Hominy. Movement was east at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Skiatook...
Hominy... Wynona...
Nelagoney... Pershing...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3684 9621 3653 9620 3636 9601 3633 9635
3642 9653 3665 9656
TIME...MOT...LOC 0103Z 253DEG 13KT 3659 9645 3644 9645 3640 9635
LacyLocal storm report, Jul 3, 8:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL HOMINY 36.41N 96.39W
07/03/2017 E1.00 INCH OSAGE OK EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL.
&&
AEJSpecial weather statement, Jul 3, 8:30 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Tulsa OK 830 PM CDT MON JUL 3 2017 OKZ054-040200- Osage OK- 830 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 900 PM CDT... At 829 PM CDT, strong thunderstorms were located along a line extending from 4 miles north of Fairfax to 10 miles northeast of Ralston. Movement was northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locally heavy rainfall is also expected with these storms. Locations in or near the path include... Pawhuska... Fairfax... Shidler... Burbank... Pershing... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3682 9664 3661 9623 3649 9656 3663 9682 TIME...MOT...LOC 0129Z 233DEG 7KT 3663 9668 3658 9657 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 7:42 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 3, 8:03 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 8:13 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 3, 8:27 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Jul 3, 8:51 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 9:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 3, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 61 min |
| Jul 3, 10:28 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 3, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 67 min |
| Jul 3, 10:59 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 3, 11:09 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 4 hr |
| Jul 3, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 51 min |
| Jul 3, 11:37 PM CDT | Tornado Warning | TSA | Okmulgee | 18 min |
| Jul 3, 11:49 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 26 min |
| Jul 4, 12:02 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 28 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 41 min |
| Jul 4, 12:46 AM CDT | Special Weather Statement | TSA | Muskogee, Pittsburg | 59 min |
| Jul 4, 1:24 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 66 min |
| Jul 4, 1:29 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 61 min |
| Jul 4, 3:36 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 39 min |
| Jul 4, 3:58 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.